MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during basilar artery (ba) occlusion case, when the subject guidewire was used to guide the microcatheter through lesion, even after repeated attempts with the subject guidewire it failed to successfully cross the lesion.Upon removing, it was observed that the subject guidewire tip was kinked.The procedure was completed successfully without any clinical consequences to the patient.The subject guidewire was returned for analysis and the device investigation revealed that the subject guidewire distal tip was found broken during use.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that subject guidewire was seen to be kinked/bent.The subject guidewire distal tip was seen to be broken/fractured and kinked/bent.Functional inspection was not carried out due to damage.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event catheter has difficulty tracking over guidewire could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The reported event guidewire distal end/tip kinked/bent was confirmed.The device failed to meet specification when received due to the damage noted.Additional information received indicated that continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was moderately tortuous.Friction/resistance was noted at the location of the lesion.The subject device was returned, and it was confirmed that the distal end of the subject guidewire was kinked.It was also noted to have been fractured.There was also kinking noted to the mid-section of the guidewire.It is probable that the guidewire was kinked during the attempt to cross the lesion causing the guidewire to fracture during removal from the patient.An assignable cause of procedural factors will be assigned to the reported events catheter has difficulty tracking over guidewire and guidewire distal end/tip kinked/bent and to the analyzed events guidewire distal tip broken/fractured during use, guidewire distal end/tip kinked/bent and guidewire kinked/bent, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22391045
Report Number3012931345-2025-00113
Device Sequence Number8930624
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public(01)04546540688781(17)270312(10)0000633360
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326510
Device Lot Number0000633360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).; GATEWAY BALLOON CATHETER (STRYKER).; GUIDING CATHETER (UNKNOWN).
Patient Age75 YR
Patient SexMale
Patient Weight75 KG
Patient RaceAsian